Alert archive / Texas / Tornado Warnings in 2014

Tornado Warning 7, NWS Corpus Christi, TX

May 27, 2014Live Oak County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 27, 2014, 4:25 PM CDT for Live Oak County, Texas. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2014, 4:25 PM CDT (21:25 UTC)
Expired
May 27, 2014, 5:00 PM CDT
In force
35 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 103 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 4:38 PM CDTFUNNEL CLOUD3 N Three Rivers, TXREPORTED NEAR MERGER OF INTERSTATE 37 AND HIGHWAY 281.
May 27, 4:38 PM CDTHAIL 13 N Three Rivers, TXREPORTED NEAR MERGER OF INTERSTATE 37 AND HIGHWAY 281.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 3:40 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1370 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
1.9
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WFUS54 KCRP 272125
TORCRP
TXC297-272200-
/O.NEW.KCRP.TO.W.0007.140527T2125Z-140527T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT TUE MAY 27 2014

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...THREE RIVERS...GEORGE WEST...

* UNTIL 500 PM CDT

* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTH OF
  THREE RIVERS...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 37 BETWEEN WHITTSETT AND GEORGE WEST...
  THREE RIVERS...
  OAKVILLE...
  GEORGE WEST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING 
FOR SOUTH TEXAS.

&&

LAT...LON 2859 9805 2839 9793 2828 9826 2862 9830
      2869 9819
TIME...MOT...LOC 2124Z 334DEG 21KT 2854 9820

$$

CB
1 follow-up statement
682 
WWUS54 KCRP 272143
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
443 PM CDT TUE MAY 27 2014

TXC297-272200-
/O.CON.KCRP.TO.W.0007.000000T0000Z-140527T2200Z/
LIVE OAK-
443 PM CDT TUE MAY 27 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHERN
LIVE OAK COUNTY...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR THREE RIVERS...
MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 37 AND HIGHWAY 281 NEAR THREE RIVERS...
  OAKVILLE...
  GEORGE WEST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

AT 438 PM...STORM SPOTTERS REPORTED SEEING A FUNNEL CLOUD NEAR THE 
MERGER OF INTERSTATE 37 AND HIGHWAY 281.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING 
FOR SOUTH TEXAS.

&&

LAT...LON 2860 9828 2864 9815 2859 9805 2839 9793
      2828 9826
TIME...MOT...LOC 2140Z 337DEG 25KT 2845 9816

$$

CB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 27, 4:06 PM CDT, 19 minutes earlier.

Area forecast discussion, May 27, 4:06 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
406 PM CDT TUE MAY 27 2014

.SHORT-TERM (TONIGHT THROUGH WEDNESDAY)...THE STORMS PREDICTION
CENTER HAS ISSUED A TORNADO WATCH FOR PORTIONS OF SOUTH TEXAS UNTIL
11 PM CDT. HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL 11 PM DUE TO
THE ADDITIONAL PRECIP ACROSS THE VICTORIA CROSSROADS WHERE PREVIOUS
RAIN HAS SATURATED THE GROUND.

ANOTHER ROUND OF SCT STORMS ARE DVLPG ACROSS EWX'S SOUTHERN CWA
AND ARE BEGINNING TO ENTER THE NRN CWA THIS AFTERNOON IN RESPONSE
TO AN EMBEDDED SHORT WAVE ROUNDING THE BASE OF A STRONG UPPER
CLOSED LOW LOCATED OVER OK. THESE STORMS ARE EXPECTED TO CONT AN
E TO SE MOVEMENT THROUGH THE EVENING HRS...COMBINING WITH ISOLD
STORMS THAT ARE DVLPG ACROSS CENTRAL CWA. THESE STORMS ARE
EXPECTED TO BECOME BETTER ORGANIZED AS THEY MOVE E AND SE. THERE
IS AN E TO W ORIENTED OUTFLOW BDRY PER VISIBLE SATELLITE EXTENDING
FROM PORT ARANSAS EASTWARD ACROSS THE COASTAL WATERS. THERE IS
LIKELY A PORTION OF THIS BDRY EXTENDING W WHICH THE STORMS CAN
FOCUS ON AS THEY MOVE E TO SE. MODELS PROG CIN TO INCREASE ALONG
THE COAST THROUGH THE EVENING WITH THE BETTER INSTABILITY
REMAINING OVER THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA BUT
ALSO WEAKENING THRU THE EVENING. PWATS ARE PROGD TO LOWER SLIGHTLY
THROUGH THE EVENING. WITH THE LOSS OF DAYTIME HEATING COMBINED
WITH THE INCREASE OF CIN AND DECREASE OF MOISTURE...AM EXPECTING A
DECREASE IN ACTIVITY LATER THIS EVENING. BY WED...THE AIRMASS IS
PROGD TO BE SLIGHTLY DRIER AND THE UPPER LOW IS PROGD TO BE
SLIGHTLY FARTHER E...BUT STILL PROVIDING EMBEDDED SHORT WAVES ON
THE W SIDE OF THE LOW. A WEAK FRONTAL BDRY IS ALSO PROGD TO MV
INTO S TX ON WED WHICH WILL PROVIDE A FOCUS FOR CONVECTION. THE
MOISTURE AND SFC BDRY SHOULD BE SUFFICIENT FOR ISOLD/SCT
CONVECTION ON WED.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...MAIN FORECAST PROBLEM
OF THE DAY IS THE RAIN CHANCE THROUGH THE PERIOD. UPPER LOW IS TO
THE EAST BY WEDNESDAY NIGHT...WITH MAYBE SOME LIFT REMAINING
WEDNESDAY NIGHT FOR SOME EVENING CONVECTION OVER THE EASTERN AREAS.
HOWEVER...MODELS ARE SHOWING 850MB BOUNDARY WEDNESDAY NIGHT AS
WELL...AND SOME CONVECTION CAN FORM ON THIS BOUNDARY (GOOD MOISTURE
CONVERGENCE ASSOCIATED WITH IT). THUS...AM GOING TO KEEP SOME RAIN
IN THE FORECAST. FOR NOW...WILL ONLY GO WITH A SLIGHT CHANCE BUT
COULD HAVE MORE OVER THE SOUTHERN AREAS. CWFA GETS UNDER DIFFLUENT
SIDE OF UPPER LOW ON THURSDAY WITH SOME DRIER AIR IN PLACE AND WEAK
MID-LEVEL DRYING GOING ON. FEELING RIGHT NOW IS THAT CONVECTION WILL
BE MORE OF A SEA-BREEZE TYPE...WITH MOST OF THE CONVECTION STAYING
TO THE EASTERN AREAS (SINCE DRIER AIR/PWATS LESS THAN 1.5 INCHES ARE
FORECAST OUT TO THE WEST). PWATS GRADUALLY IMPROVE FARTHER WEST
THROUGH THE END OF THE WEEK...AND MOISTURE IS SLIGHTLY ABOVE NORMAL
FOR THIS TIME OF YEAR (PWATS ON AVERAGE ABOUT 1.5 INCHES). IN
SHORT...WILL MAINTAIN A SEA-BREEZE/DIURNAL TYPE CONVECTIVE PATTERN
OVER THE FORECAST ARE THROUGH SUNDAY...WITH NO MORE THAN LOW CHANCE
POPS OVER THE INLAND AREAS THROUGH SATURDAY. AFTER THAT...THINGS
BEGIN TO DRY OUT AND RIDGE BUILDS IN BY MONDAY...SO WILL JUST GO
WITH A SLIGHT CHANCE POPS SUNDAY EASTERN AREAS THEN DRY AFTER THAT.
EXPECTING PRETTY MUCH NEAR NORMAL TEMPERATURES THROUGH THE
WEEKEND...THEN GOING ABOVE NORMAL DURING THE BEGINNING OF NEXT WEEK
AS UPPER RIDGE REALLY BEGINS TO TAKE HOLD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  91  72  91  71  /  50  20  20  30  10
VICTORIA          72  86  69  89  69  /  50  30  20  30  20
LAREDO            75  98  75  98  75  /  20  10  20  10  10
ALICE             73  93  70  94  70  /  40  20  20  20  10
ROCKPORT          75  86  74  88  73  /  50  20  20  30  20
COTULLA           72  93  70  95  71  /  10  10  10  10  10
KINGSVILLE        74  93  72  93  71  /  50  20  20  30  10
NAVY CORPUS       76  84  75  87  74  /  50  20  20  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEE...GOLIAD...VICTORIA.

GM...NONE.

&&

TE/81...SHORT TERM
GW/86...LONG TERM
Hazardous weather outlook, May 27, 4:14 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
414 PM CDT TUE MAY 27 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-280830-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
414 PM CDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT FOR THE COASTAL BEND...VICTORIA
CROSSROADS AND EASTERN PORTIONS OF THE BRUSH COUNTRY ALONG WITH
THE COASTAL WATERS OF THE MIDDLE TEXAS COAST UNTIL 11 PM.
SCATTERED SEVERE THUNDERSTORMS PRODUCING WIND GUSTS UP TO 70 MPH
AND HAIL UP TO 2 INCHES IN DIAMETER. THE SHEAR PROFILE IS STRONG
ENOUGH TO PROVIDE AN INCREASED THREAT FOR TORNADOES.

A FLASH FLOOD WATCH IS IN EFFECT FOR BEE...VICTORIA...AND GOLIAD
COUNTIES THROUGH 11 PM THIS EVENING.

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS TODAY ALONG
GULF FACING BEACHES OF THE BARRIER ISLANDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
TEXAS WEDNESDAY THROUGH SUNDAY. SEVERE STORMS ARE NOT CURRENTLY
ANTICIPATED...ALTHOUGH ISOLATED AND BRIEF HEAVY DOWNPOURS...ALONG
WITH CLOUD TO GROUND LIGHTNING...WILL OCCUR WITH SOME STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ACROSS SOUTH TEXAS THIS AFTERNOON
AND EVENING.

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:31 PM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria7 days
May 26, 9:26 PM CDTRiver Flood WarningCRPGoliad, Victoria26 hr
May 27, 6:12 AM CDTSmall Craft AdvisoryCRP4 hr
May 27, 9:11 AM CDTSpecial Marine WarningCRP3 hr
May 27, 3:45 PM CDTTornado WarningCRPBee, Live Oak45 min
May 27, 4:55 PM CDTTornado WarningCRPLive Oak35 min
May 27, 5:00 PM CDTSevere Thunderstorm WarningCRPLive Oak45 min
May 27, 5:09 PM CDTAreal Flood AdvisoryCRPLive Oak51 min
May 27, 5:25 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak, San Patricio35 min
May 27, 5:56 PM CDTTornado WarningCRPJim Wells, Live Oak, Nueces34 min
May 27, 6:29 PM CDTTornado WarningCRPJim Wells, Kleberg, Nueces31 min
May 27, 6:44 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells61 min
May 27, 6:57 PM CDTTornado WarningCRPJim Wells, Kleberg33 min

Nearby

Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.